Suboxone in your system

Common Questions and Answers about Suboxone in your system

suboxone

How long does suboxone stay in your system? Will 1 pill effect a urine screen? Can it be detected in the urine? If so, how long till 1 pill wears off?
In case you are curious, it takes us about three to four days to get a patient off of any opiate including Suboxone, and feeling well. In your question it is unclear to me as to whether you are ready to quit taking Suboxone or want advise on how to get you doctor to give you more. Suboxone was approved as a substitution treatment for opioid addiction specifically because the patient was not suppose to develop a tolerance to it and need a higher dose.
You may have an occassional craving at first, but suboxone is long acting and stays in your system a long time. Bupe is a much much stronger drug than most other opiates (oxy,hydro,morphine). So you only need to take it once per day. It does not wear off and you stop thinking of using. It does not work traditionally in the sense that you feel 'high' from it - not the high you are use to. Your addictive behaviors and thinking - got to take my drugs, gotta find some drugs -- does disappear.
If detox is not an option at this point, talk with a suboxone doc in Canada - if that is your only option. Don't you have suboxone on Bermuda as an option? Shrimpman - way to go, I was wondering how you were doing. Congrats on your 14 days clean time!
When people continue to drop down, with no stabilization period, there is no chance for the body to adjust, it's very taxing on the system. Have you been working on aftercare during your sub treatment? That's the most important part, because without working on learning about your addiction and relapse and coping, once you're off the sub, the risk for relapse will be significant.
thank you everyone
5 hours, you would still have 8mg of Buprenorphine in your body. 37.5 hours later, you would have 4mg in your body. 37.5 hours later, you would have 3mg left. 37.5 hours later, you'd have 1.5 mg left. 37.5 hours later, you'd have .75mg. HOWEVER! And this is the weird part!! If, at any time during ALL of those hours, you take an Opiate, the Naloxone re-activates itself!!!
My advice would be to forget setting an exact time. When you get into aftercare and get your support system in place you should decide to taper off when you feel ready. Although it's not a race, going off too soon is not good but generally people who stay on it a long time tend to have a harder time coming off. Personally I decided to give myself just enough time to really get aftercare in place and going and then try to get off. I figured 3 months.
If ur taking suboxone its a very bad idea to take anything in top of that. I know several people who have overdosed while they were taking suboxone. While they were taking it they would take their drug of choice and since sub has a blocker n it they wouldn't get their high they would normally get. So they would take more n more to find that high then they would overdose.
its will power. Suboxone is a half opiate thats settles on thoses recepters in your brain where hydros, oxy, and ect. just keeps flowing through your recepers giving you the narcotic high. while you take suboxone u basically wouldnt feel the effects of opiates in short you dont get high. suboxone doesnt get you high but at a high dose you can experience methodone effects being for me not high just about to crash nodding...like I havent slept for 3 days.
I am not sure where you are going. I had suboxone treatment to get off of oxycontin. I was not told anything like that. I took my last one the evening before I went to treatment. I destroyed the rest. I know they can tell by your vitals because your b/p,pulse, and temp will all be ELEVATED if you have not had any for 3 days. I do not know why they told you that nor why they would refuese you. Is this an in or out patient treatment?
When you take opiates for a long time like you have, your body's physiology has been altered. Your central nervous system has created a multitude of opioid receptors that all are screaming for endorphins (opiates) to fill them, but your body has now forgotten how to make them by itself. It will take time - two to four weeks at least, for your receptors to downregulate (for the brain begin to heal) and to start making its own endorphins.
Sub will stay in your system for about 70 hours. I did sub treatment, and started at a very high dose 16mgs/day from about the same amount of oxy you were using. I regret it a lot. I am totally clean now and look at 8 months of high dose sub as replacing one opiate for another. Your doctor's approach sounds like a very smart one. And the therapy will be essential.
I was on buprenex for over a year before they came out with the pill form. I also was on the suboxone later and I can say that the suboxone was much more difficult to completely kick. This is a drug that is made to bind to receptors so one can stop taking whatever opiate they are taking. I think it works quite well for withdrawal symptoms of other opiates but what to do once on the suboxone. Once you stop taking the sub completely it stays in the system for a long time.
You really would have been FAR better off just coming off your DOC. Suboxone is a MUCH stronger opiate in comparison. It's very hard to say what level of w/d's you will have, if any, but if I had to guess, I would say, yes, you will have w/d's. Hopefully they will be very manageable. Sub w/d's don't typically start right away due to it's long half life..it can take 24-48, even up to 72 hours to start feeling w/d after the sub is d/c'ed.
I would think you would have to clear the suboxone out of your system first before taking other opioids. By then, you might as well just continue because the worst is over. This is not professional medical advice but just some tidbits of knowledge i know that might help - I would still talk to your physician.
Best to be up front with your doc, but you can find a doc online. See the link that I posted in one of your other posts. there is a list of sub docs in your area. Like IBKleen said, sub is part of a total program that includes counseling and other support - it works.
If you use a very small amount, (just when you feel withdrawal), and only during the time your original drug needs to get out of your system, it will work. If you use a minimal amount only for a week or two, your body won't have time to get addicted to it and it will mask the withdrawal. I can't tell you how much discipline it takes to do this. You have to stop when it's time.
Now I did forget to mention, if you take a percocet, and then take a suboxone to soon after, you will go into immediate w/d's, because the suboxone actually fights the other opiate in your system, and knocks it off of your receptors, but then the subxone does not attatch itself to the receptors either, and it is what they call precipiated withdrawl's. You can read about that on suboxone's site www.suboxone.
I called about getting him in a program for suboxone but was informed that all doctors in our area are not accepting patients. Only one and it would take a month and the dr does not accept Medicaid or the Access card in PA. I am so afraid he is going to start again. He is also prescribed Xanax and takes the 90 pills within 2 days. What am I going to do? I'm on the verge of bankrupcy because he hasn't worked and lives in my rental property which is on the same lot.
ONCE AN ADDICT, ALWAYS AN ADDICT. Once the blocking effect and withdrawal-management of the sub is out of your system, and you are completely 'clean', your tolerance reverts to zero - and INEVITABLY leads to a relapse onto your previous drug of choice. I was stealing from everyone and no longer have any friends or family or job thanks to my addiction - and I hold NO ILLUSION that if I was off the suboxone, I'd be back on dope within a week.
Hey lady, I have personally came off suboxone after taking it for a year from 300+ mg of hydroxide. Suboxone for me was really really really really really really hard.... get off now if you feel like the w/d aren't too bad for you. I was on it for way too long. The w/D's are horrible for suboxone too. If I can find a codone in my car on day 6/7 & not take it when my whole body is telling me to, I know I can resist the erge Later! (Omg I wanted to eat it!
I AM TAKING 80MGS. OF METHADONE PER DAY. I HAVE HEARD IN ORDER TO TAKE SUBOXONE YOU CAN NOT BE TAKING MORE THAN 40MGS. PER DAY. I ALSO HAVE HEARD SOME PEOPLE SAY THAT THEY WERE TAKING AS MUCH AS 90MGS. OF METHADONE AND SWITCHED TO SUBOXON. WHICH IS TRUE. I NEED HELP.I LIVE IN SOUTHERN CALIFORNIA.
you can try to stretch it, it cant hurt, but my experience is that the first week or so you actually need a higher dose of sub, until your drug of choice is out of your system...i dont believe it will be enough...unless you are one of the lucky ones where 2 mgs will help you with your withdrawals...it certainly cant hurt to try...i came off methadone so i took the full 32 mgs for 5-6 weeks...i have since lowered it to 10 mgs...but the first few weeks was the toughest for me...
MedHelp Health Answers